MAUDE Adverse Event Report: SYNTHES GMBH K-WIRE ATTACHMENT FOR PEN DRIVE; DRILLS, BURRS, TREPHINES & ACCESSORIES (SIMPLE, POWERED)

SYNTHES GMBH K-WIRE ATTACHMENT FOR PEN DRIVE; DRILLS, BURRS, TREPHINES & ACCESSORIES (SIMPLE, POWERED)
Catalog Number 05.001.037
Medical Device Problem Codes Compatibility Problem (2960); Separation Problem (4043)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/01/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes, or its employees that the report constitutes an admission that the product, depuy synthes, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Device was used for treatment, not diagnosis.H11 additional narrative: the actual device was returned for evaluation.During repair, an evaluation was performed and it was determined that the reported condition was confirmed.The assignable root cause was determined to be due to component failure from wear.
 
Event or Problem Description
It was reported that during service and evaluation, it was determined that the k-wire attachment for pen drive device would break/damage the k-wire devices.It was further determined that the device cannot insert k-wire, locking mechanism stiff/stuck, and missing components - handle/lever.It was further determined that the device failed the following pretest steps: general condition, check the version of the sleeve for spring, check function of tensioning lever, and check clamping rang on tool coupling.It was noted in the service order that the device did not feed the k-wire device.This event did not occur during surgery.There were no reports of injuries, medical intervention or prolonged hospitalization.The exact date of the event was unknown.However, it was reported that the event occurred in 2025.All available information has been disclosed.
 
Additional Manufacturer Narrative
This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes, or its employees that the report constitutes an admission that the product, depuy synthes, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Device was used for treatment, not diagnosis.H11 additional narrative: b5;h6.Investigation findings: corrected data: the device evaluation has been updated to remove previously reported failure of missing components - handle/lever and imdrf c07 - mechanical problem identified which was reported in error.A visual and functional assessment was performed on the device.The following steps failed: general condition.Check the version of the sleeve for spring.Check function of tensioning lever.Check clamping rang on tool coupling.During the service evaluation the following failures were identified: functional : device damages/breaks k-wire.Device interaction (2+ devices) : cannot insert k-wire.Functional : locking mechanism stiff/stuck.Conclusion: failure reported is confirmed.Root cause: component failure from wear.

Brand Name
K-WIRE ATTACHMENT FOR PEN DRIVE
Common Device Name
DRILLS, BURRS, TREPHINES & ACCESSORIES (SIMPLE, POWERED)
Manufacturer (Section D)
SYNTHES GMBH
eimattstrasse 3
oberdorf 4436
SZ  4436
Manufacturer Contact
kate karberg
eimattstrasse 3
oberdorf 4436
SZ   4436
3035526892
MDR Report Key23406149
Report Number8030965-2025-10787
Device Sequence Number17378595
Product Code HBE
UDI-Device Identifier07611819167872
UDI-Public(01)07611819167872(10)3747409
Combination Product (Y/N)N
Initial Reporter CountrySI
PMA/510(K) Number
K043310
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number05.001.037
Device Lot Number3747409
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/08/2025
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/17/2025
Supplement Date Received by Manufacturer01/12/2026
Initial Report FDA Received Date10/28/2025
Supplement Report FDA Received Date01/13/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/05/2011
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown